MAUDE Adverse Event Report: MERIT MEDICAL RICHMOND PERICARDIOCENTESIS KIT.; CATHETER, IRRIGATION

MERIT MEDICAL RICHMOND PERICARDIOCENTESIS KIT.; CATHETER, IRRIGATION
Catalog Number PC803EU/B
Medical Device Problem Codes Fracture (1260); Difficult to Insert (1316); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a pericardiocentesis procedure, the drainage catheter could not be introduced into the patients pericardium.The distance between the drainage catheter tip and introducer was too large, so the drainage catheter could not be advanced through the access incision.The three-way stopcock outside the patient was too difficult to turn, it cracked/broke on the inside of the stopcock.The device was discarded at the account and will not be returned for evaluation.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned later, the investigation will be reopened.

Brand Name
PERICARDIOCENTESIS KIT.
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
MERIT MEDICAL RICHMOND
12701 n kingston ave
chester VA 23836
Manufacturer (Section G)
MERIT MEDICAL RICHMOND
12701 n kingston ave
chester VA 23836
Manufacturer Contact
bryson heaton rn
1600 merit parkway
south jordan, UT 84084
8012531600
MDR Report Key20392836
Report Number1125782-2024-00004
Device Sequence Number12425120
Product Code GBX
UDI-Device Identifier00884450013465
UDI-Public884450013465
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPC803EU/B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Initial Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown